Export file:


  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text


  • Citation Only
  • Citation and Abstract

Host Extinction Dynamics in a Simple Parasite-Host Interaction Model

1. Department of Mathematics, Kaohsiung Normal University, 802, Kaohsiung, Taiwan, R.O.C.
2. Department of Mathematics, Arizona State University, Tempe, AZ 85287-1804

This short article carefully formulate a simple SI model for a parasite-host interaction through the basic birth and death processes analysis. This model reveals and corrects an error in similar models studied recently by various authors. Complete mathematical investigation of this simple model shows that the host extinction dynamics can happen and the outcomes may depend on the initial conditions. We also present biological implications of our findings.
  Article Metrics

Keywords host extinction; global stability.; Parasite-host interaction

Citation: Tzy-Wei Hwang, Yang Kuang. Host Extinction Dynamics in a Simple Parasite-Host Interaction Model. Mathematical Biosciences and Engineering, 2005, 2(4): 743-751. doi: 10.3934/mbe.2005.2.743


This article has been cited by

  • 1. Yongli Cai, Yun Kang, Malay Banerjee, Weiming Wang, Complex Dynamics of a host–parasite model with both horizontal and vertical transmissions in a spatial heterogeneous environment, Nonlinear Analysis: Real World Applications, 2018, 40, 444, 10.1016/j.nonrwa.2017.10.001
  • 2. Yongli Cai, Yuan Yuan, Xinze Lian, Weiming Wang, Extinction in a Feline Panleukopenia virus model incorporating direct and indirect transmissions, Applied Mathematics and Computation, 2015, 258, 358, 10.1016/j.amc.2015.01.021
  • 3. Yongli Cai, Weiming Wang, Dynamics of a parasite-host epidemiological model in spatial heterogeneous environment, Discrete and Continuous Dynamical Systems - Series B, 2015, 20, 4, 989, 10.3934/dcdsb.2015.20.989
  • 4. Huei-li Lin, Feng-Bin Wang, On a reaction–diffusion system modeling the dengue transmission with nonlocal infections and crowding effects, Applied Mathematics and Computation, 2014, 248, 184, 10.1016/j.amc.2014.09.101
  • 5. Kaifa Wang, Yang Kuang, Fluctuation and extinction dynamics in host-microparasite systems, Communications on Pure and Applied Analysis, 2011, 10, 5, 1537, 10.3934/cpaa.2011.10.1537
  • 6. Aaron Packer, Jonathan Forde, Sarah Hews, Yang Kuang, Mathematical models of the interrelated dynamics of hepatitis D and B, Mathematical Biosciences, 2014, 247, 38, 10.1016/j.mbs.2013.10.004
  • 7. Faina S. Berezovskaya, Artem S. Novozhilov, Georgy P. Karev, Population models with singular equilibrium, Mathematical Biosciences, 2007, 208, 1, 270, 10.1016/j.mbs.2006.10.006
  • 8. Stephen A. Gourley, Yang Kuang, John D. Nagy, Dynamics of a delay differential equation model of hepatitis B virus infection, Journal of Biological Dynamics, 2008, 2, 2, 140, 10.1080/17513750701769873
  • 9. Yang Kuang, Kaifa Wang, Novel dynamics of a simple Daphnia-microparasite model with dose-dependent infection, Discrete and Continuous Dynamical Systems - Series S, 2010, 4, 6, 1599, 10.3934/dcdss.2011.4.1599
  • 10. Baoxiang Zhang, Yongli Cai, Bingxian Wang, Weiming Wang, Pattern formation in a reaction–diffusion parasite–host model, Physica A: Statistical Mechanics and its Applications, 2019, 525, 732, 10.1016/j.physa.2019.03.088

Reader Comments

your name: *   your email: *  

Copyright Info: 2005, Tzy-Wei Hwang, et al., licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved